Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 23, 2006, 5:58 PM MST for Mohave County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 5:58 PM MST (00:58 UTC)
- Expired
- Aug 23, 2006, 7:00 PM MST
- In force
- 62 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 172 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 240059 SVRVEF AZC015-240200- /O.NEW.KVEF.SV.W.0077.060824T0058Z-060824T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 558 PM MST WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 700 PM MST. * AT 552 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF WIKIEUP...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL SOUTHERN MOHAVE COUNTY AROUND 620 PM MST ALTHOUGH DAMAGING WINDS ARE POSSIBLE IN WIKIEUP. LAT...LON 3424 11362 3465 11341 3482 11382 3447 11417 $$
2 follow-up statements
000 WWUS55 KVEF 240129 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 629 PM PDT WED AUG 23 2006 AZC015-240200- /O.CON.KVEF.SV.W.0077.000000T0000Z-060824T0200Z/ MOHAVE AZ- 629 PM MST WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR SOUTH CENTRAL MOHAVE COUNTY... AT 627 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF WIKIEUP AND WAS MOVING SLOWLY TO THE SOUTHWEST. LOCATIONS IMPACTED INCLUDE...WIKIEUP. LAT...LON 3424 11362 3465 11341 3482 11382 3447 11417 $$
000 WWUS55 KVEF 240159 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 658 PM PDT WED AUG 23 2006 AZC015-240208- /O.EXP.KVEF.SV.W.0077.000000T0000Z-060824T0200Z/ MOHAVE AZ- 658 PM MST WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY EXPIRES AT 700 PM MST... THE THUNDERSTORM OVER THE WARNED AREA NEAR AND SOUTHWEST OF WIKIEUP HAS WEAKENED SIGNIFICANTLY AND THERE IS NO LONGER AN IMMEDIATE THREAT OF LARGE HAIL OR DAMAGING WINDS. LAT...LON 3424 11362 3465 11341 3482 11382 3447 11417 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:25 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 23, 3:25 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT WED AUG 23 2006 .SYNOPSIS...DRY WESTERLY FLOW ALOFT WILL SPREAD OVER THE REGION THURSDAY AND FRIDAY. THERE IS A POSSIBILITY THAT LOW LEVEL MOISTURE FROM THE GULF OF CALIFORNIA COULD SURGE UP THE LOWER COLORADO RIVER VALLEY EARLY THURSDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS REMAINING OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. A DRYING TREND WILL THEN DOMINATE GOING INTO THE WEEKEND AND KEEP THUNDERSTORMS CONFINED TO ARIZONA AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE GREAT BASIN. && .SHORT TERM...SATELLITE IMAGERY SHOWS A DEFINITIVE DRY AND STABLE AREA FROM CENTRAL CLARK COUNTY AND POINTS NORTHWEST. THE NAM AND GFS INDICATE A 500 MB DEFORMATION ZONE ACROSS SOUTHEAST CALIFORNIA UP THROUGH SOUTHERN CLARK AND MOHAVE COUNTIES AND THAT HAS BEEN THE FAVORED AREA FOR THUNDERSTORM DEVELOPMENT AND SHOULD BE THROUGH THE EVENING. WILL KEEP THE FLASH FLOOD WATCH IN EFFECT FOR THE MORONGO BASIN OF CALIFORNIA THROUGH 8 PM THIS EVENING AS THUNDERSTORMS LURK OVER THE NEARBY MOUNTAINS. THUNDERSTORMS MOVING OFF THE ARIZONA RIM COUNTRY SHOULD AGAIN BECOME FAIRLY WELL ORGANIZED AS THEY PROPAGATE SOUTHWEST ACROSS SOUTHERN MOHAVE COUNTY THIS EVENING. THE NAM AND GFS CONTINUE TO SHOW A STRONG DRYING TREND THURSDAY BUT THERE IS A POSSIBILITY OF A LOW LEVEL GULF SURGE INITIATED BY HURRICANE ILEANA WHICH WAS NOT FAR FROM THE MOUTH OF THE GULF OF CALIFORNIA. IT WILL BE DIFFICULT TO DETERMINE IF ONE IS UNDERWAY UNTIL EARLY THURSDAY DUE TO LACK OF GOOD DATA ALONG THE GULF. KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN NEVADA/SOUTHEAST CALIFORNIA THURSDAY ACCORDINGLY. IF LOW LEVEL MOISTURE DOES MAKE IT INTO THE REGION...DRIER AND COOLER WESTERLY FLOW ALOFT...FAVORABLE JET INTERACTION AND GOOD VERTICAL SHEER WOULD PROVIDE AN ENVIRONMENT FOR MORE ORGANIZED SEVERE THUNDERSTORMS. THE DRY WESTERLY FLOW IS FORECAST TO PERSIST FRIDAY AND MAY WIN OUT IF LOW LEVEL MOISTURE DOES NOT GET TOO DEEPLY ENTRENCHED. THIS IS INDICATED BY POPS CONFINED MAINLY TO MOHAVE COUNTY FRIDAY. .LONG TERM...GFS STILL AGGRESSIVE IN MOVING MOISTURE OUT THIS WEEKEND...WHICH EXPERIENCE SAYS IS TOO HOPEFUL. GFS SHOWS SOMEWHAT DRY NORTHWEST FLOW WITH AN UPPER LEVEL HIGH DEVELOPING TO THE WEST AND MOVING OVER THE AREA SUNDAY AND INTO EARLY NEXT WEEK. MOISTURE IS DEPICTED AS BEING SUPPRESSED TO THE SOUTH. HAVE KEPT EXISTING POPS IN THE EAST PART OF MOHAVE COUNTY THROUGH TUESDAY. AT THE END OF THE EXTENDED BOTH GFS AND EURO SHOW A STRONG TROUGH/FRONT APPROACHING THE WEST COAST WEDNESDAY. THERMAL PACKING LOOKS PRETTY IMPRESSIVE FOR LATE SUMMER. IN ANY EVENT SOUTHWEST FLOW SHOULD BE ENOUGH TO MOVE THE MOISTURE OUT FINALLY. && .AVIATION...THUNDERSTORMS WILL PERSIST IN THE VICINITY OF THE PEACH SPRINGS AND MORMON MESA CORRIDORS. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS AND HEAVY RAIN. TOMORROW WILL SEE ANOTHER OUTBREAK OF THUNDERSTORMS IN THE SAME AREAS AND THE POSSIBILITY FOR OUTFLOW BOUNDARIES IN THE LAS VEGAS VALLEY IN THE AFTERNOON AS WELL. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM PDT FOR CA ZONE 25. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 23, 10:04 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 AM PDT WED AUG 23 2006 AZZ001>003-036-CAZ522>527-NVZ015>022-240700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1004 AM PDT WED AUG 23 2006 /1004 AM MST WED AUG 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHERN SAN BERNARDINO COUNTY DESERTS...SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON AND CONTINUE DURING THE EVENING. THUNDERSTORMS WILL BE SLOWING MOVING AND MAY PRODUCE SOME LOCAL FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MORONGO VALLEY OF CALIFORNIA FOR POTENTIAL FLASH FLOODING ASSOCIATED WITH RECENT BURN AREAS. IN ADDITION...STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH SOME ISOLATED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER MID LEVEL AIR IS FORECAST TO PUSH IN FROM THE WEST THURSDAY FOR DIMINISHING THUNDERSTORM COVERAGE WITH STORMS MAINLY CONFINED TO MOHAVE COUNTY GOING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:56 PM MST | Flash Flood Warning | VEF | Mohave | 4 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.